Ask The Doctor > Questions & Answers > Hi, I’ve been on nexplanon since early August of 2014

Hi, I’ve been on nexplanon since early August of 2014

Patient: Hi, I’ve been on nexplanon since early August of 2014. I went 3 months without a period, and then 2 straight months with one that started out really light and progressively got heavier. I am 17, sexually active and we don’t use condoms. Lately, my nipples have hurt really bad, my breasts feel heavy, I’m really tired and moody, and just feel different. I also had a dream about being pregnant and my mom told me how she had dreams before she found out she was pregnant with every single one of her kids (she has 6). I’m just wondering if my symptoms are due to my birth control or if I could possibly be pregnant? Thank you!

 

 

Doctor: Hello,Thanks for the query.Nexaplanon is a progesterone implant and valid for 3 years. Its main action is to prev ent ovulation and make the endometrium unfavorable for implantation. You may experience some breakthrough bleeding in 3-4 cycles before complete amenorrhoea but sometimes due to stressors during the month, hormonal imbalance may cause intermenstrual bleeding episodes as well. If you have been experiencing symptoms which are generally PMS like and indicate a progesterone excess and then a decrease often initiating menses , in such cases it is always better to rule out pregnancy with a serum beta hCG test in cases of contraceptive failure.So please get a serum beta hCG done to rule out pregnancy for sure.All the best.Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment